MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 3.0/40; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 3.0/40; CORONARY DRUG-ELUTING STENT
Model Number 453976
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Asystole (4442)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
Stent sheared off the balloon and had to be snared from left main.After the device was removed, an extension catheter was inserted and it was planned to implant another orsiro mission, but patient then went asystole and hypotensive.Cpr/acls was initiated, and the patient was intubated.An impella was then placed as well.Patient was given a second orsiro mission stent which was deployed successfully, and the patient went home in good health.
 
Additional Manufacturer Narrative
Combination product: yes.19-jun-2024 additional information: treated was a moderately-severely calcified lesion (90 percent stenosis degree) in a mildly tortuous part of the proximal lad.The cathlab report notes that there were previously implanted stents from the proximal lad to the mid lad with severe diffuse in-stent restenosis with multiple areas of 90 percent stenosis.A laser atherectomy of the proximal to mid lad in-stent restenosis was performed, and the proximal and mid lad stents were pre-dilated with a 2.5 x 20 mm balloon.An orsiro mission 2.5/40 was successfully implanted in the mid lad.Thereafter, the affected device was introduced into the patients body.The affected product was not returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the cathlab report provided was reviewed.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent retention force of a defined amount of samples is tested by means of manufacturing process output monitoring.Based on the conducted investigations, no manufacturing related root cause could be identified.
 
Additional Manufacturer Narrative
Combination product: yes, corrected the initial reporter information.Reference capa# nc-24-004.The affected product was not returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the cathlab report provided was reviewed.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent retention force of a defined amount of samples is tested by means of manufacturing process output monitoring.Based on the conducted investigations, no manufacturing related root cause could be identified.

Brand Name
ORSIRO MISSION (US) 3.0/40
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19460959
Report Number1028232-2024-03008
Device Sequence Number12425368
Product Code NIQ
UDI-Device Identifier07640130456327
UDI-Public(01)07640130456327(17)2511
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Model Number453976
Device Catalogue Number453976
Device Lot Number10234355
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/19/2024
11/05/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date06/19/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age43 YR
Patient SexMale